Alert archive / New Mexico / Fire Weather Watches in 2011
Fire Weather Watch 21, NWS El Paso, TX
NWS El Paso, TX issued this fire weather watch at Apr 6, 2011, 2:29 PM MDT for 7 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Apr 8, 2011, 2:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 6, 2011, 2:29 PM MDT (20:29 UTC)
- In effect from
- Apr 8, 2011, 2:00 PM MDT
- Expired
- Apr 7, 2011, 9:28 PM MDT
- In force
- Issued by
- NWS El Paso, TX
Counties Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX
The radar
The El Paso radar (KEPZ), 64 km from the middle of the area, began a volume at 20:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 8.5 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4213 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
124 WWUS84 KEPZ 062029 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 229 PM MDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON AND EARLY THIS EVENING EVENING FOR SOUTHWEST AND SOUTH CENTRAL NEW MEXICO AND FAR WEST TEXAS DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH AT LEAST HIGH FIRE DANGER RATINGS EXPECTED... FIRE WEATHER WATCHES ARE ALSO IN EFFECT THURSDAY AND FRIDAY AFTERNOONS FOR THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS BELOW 6000 FEET...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED.... .APPROACH OF A DEEP UPPER LEVEL TROUGH MOVING INTO THE PACIFIC NORTHWEST...WILL CONTINUE TO CAUSE AN UPPER LEVEL LOW OFF THE BAJA COAST TO MOVE NORTHEAST OVER OUR REGION LATER TODAY. THIS WILL CONTINUE TO GENERATE SUSTAINED 20 FT SOUTHWEST WINDS 25 TO 30 MPH WITH GUSTS OVER 45 MPH THROUGH EARLY THIS EVENING. THURSDAY AND FRIDAY...GRADUAL APPROACH OF THE DEEPER TROUGH WILL BRING MORE WINDY CONDITIONS TO THE AREA...FAVORING MORE CRITICAL FIRE CONDITIONS BOTH DAYS. NMZ112-TXZ055-056-070200- /O.NEW.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/ /O.CON.KEPZ.FW.W.0022.000000T0000Z-110407T0200Z/ /O.CON.KEPZ.FW.A.0020.110407T2000Z-110408T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 229 PM MDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. * WINDS...FOR REMAINDER OF TODAY...SUSTAINED 20 FOOT WINDS 25 TO 30 MPH WITH GUSTS 40 TO 50 MPH IN THE AFTERNOON. FOR THURSDAY AND FRIDAY...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH OR MORE. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... HIGHEST VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST OF THE RIO GRANDE EARLY THIS EVENING. HIGHER ELEVATIONS WILL LIKELY END UP WITH HIGHER HUMIDITY LEVELS THURSDAY AND FRIDAY... DEPENDING ON TRACK OF THE ATTENDANT COOLER AIR AND CLOUD COVER. * TIMING...THROUGH 8 PM MDT FOR THE RED FLAG WARNING. THURSDAY AND FRIDAY FROM 2 PM TO 8 PM MDT FOR THE FIRE WEATHER WATCHES. * ADDITIONAL THREATS...ISOLATED THUNDERSTORMS WITH DRY LIGHTNING WILL BE POSSIBLE OVER PORTIONS OF THE NORTHERN TULAROSA BASIN THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-111-113-070200- /O.CON.KEPZ.FW.W.0022.000000T0000Z-110407T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- CAPITAN AND SACRAMENTO MOUNTAINS- 229 PM MDT WED APR 6 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... HIGHEST VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST OF THE RIO GRANDE. * TIMING...THROUGH 8 PM MDT. * ADDITIONAL THREATS...ISOLATED THUNDERSTORMS WITH DRY LIGHTNING WILL BE POSSIBLE OVER HIGHER TERRAIN AREAS THIS AFTERNOON... ESPECIALLY OVER THE GILA REGION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ TRIPOLI
4 follow-up statements
201 WWUS84 KEPZ 070151 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 751 PM MDT WED APR 6 2011 ...FIRE WEATHER WATCHES ARE IN EFFECT THURSDAY AND FRIDAY AFTERNOONS FOR THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS BELOW 6000 FEET...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED.... .APPROACH OF A DEEP UPPER LEVEL TROUGH MOVING INTO THE PACIFIC NORTHWEST WILL CONTINUE TO DIG SOUTH AND INCREASE SOUTHWESTERLY FLOW ACROSS THE REGION. BREEZY TO WINDY CONDITIONS ARE POSSIBLE ACROSS THE EASTERN HALF OF THE DISTRICT WITH NEAR CRITICAL CONDITIONS EXPECTED TO THE WEST BOTH THURSDAY AND FRIDAY. NMZ112-TXZ055-056-071300- /O.EXP.KEPZ.FW.W.0022.000000T0000Z-110407T0200Z/ /O.CON.KEPZ.FW.A.0020.110407T2000Z-110408T0200Z/ /O.CON.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 751 PM MDT WED APR 6 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS...THURSDAY AND FRIDAY...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH OR MORE. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT... HIGHEST VALUES WEST OF THE CONTINENTAL DIVIDE...AND LOWEST VALUES EAST OF THE RIO GRANDE. * TIMING...THURSDAY AND FRIDAY FROM 2 PM TO 8 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-111-113-070300- /O.EXP.KEPZ.FW.W.0022.000000T0000Z-110407T0200Z/ SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS- CAPITAN AND SACRAMENTO MOUNTAINS- 751 PM MDT WED APR 6 2011 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING. $$
855 WWUS84 KEPZ 071246 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 646 AM MDT THU APR 7 2011 ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS BELOW 6000 FEET...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED.... ...FIRE WEATHER WATCH IS IN EFFECT FRIDAY AFTERNOON FOR THE SOUTHWEST AND SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED.... .APPROACH OF A DEEP UPPER LEVEL TROUGH MOVING INTO THE PACIFIC NORTHWEST WILL CONTINUE TO DIG SOUTH AND INCREASE SOUTHWESTERLY FLOW ACROSS THE REGION. DRY LOW LEVELS WILL COMBINE WITH BREEZY TO WINDY CONDITIONS ACROSS THE EASTERN HALF OF THE DISTRICT WITH NEAR CRITICAL CONDITIONS EXPECTED TO THE WEST THIS AFTERNOON. CRITICAL CONDITIONS ARE EXPECTED ACROSS ALL AREAS ON FRIDAY. NMZ112-TXZ055-056-072115- /O.UPG.KEPZ.FW.A.0020.110407T2000Z-110408T0200Z/ /O.NEW.KEPZ.FW.W.0023.110407T2000Z-110408T0200Z/ /O.CON.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 646 AM MDT THU APR 7 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS...THURSDAY AND FRIDAY...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH OR MORE. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT. * TIMING...THURSDAY AND FRIDAY FROM 2 PM TO 8 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ111-072115- /O.EXA.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- 646 AM MDT THU APR 7 2011 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH OR MORE. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT. * TIMING...2 PM TO 8 PM MDT FRIDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ JMG
979 WWUS84 KEPZ 072007 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 207 PM MDT THU APR 7 2011 ...RED FLAG WARNING IS IN EFFECT THIS AFTERNOON FOR THE SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS BELOW 6000 FEET... DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED.... ...FIRE WEATHER WATCH IS IN EFFECT FRIDAY AND SATURDAY AFTERNOON FOR THE SOUTHWEST AND SOUTH CENTRAL NEW MEXICO LOWLANDS AND FAR WEST TEXAS...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED.... ...FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE SACRAMENTO MOUNTAINS BELOW 7000 FEET...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED.... .A DEEP UPPER LEVEL LOW WILL BE DIVING DOWN THE WEST COAST FRIDAY AND THEN ACROSS THE FOUR CORNERS REGION BY LATE SATURDAY. THIS SYSTEM WILL INCREASE SOUTHWESTERLY FLOW ACROSS THE REGION. DRY LOW LEVELS WILL COMBINE WITH BREEZY TO WINDY CONDITIONS ACROSS THE EASTERN HALF OF THE DISTRICT WITH NEAR CRITICAL CONDITIONS EXPECTED TO THE WEST THIS AFTERNOON. CRITICAL CONDITIONS ARE POSSIBLE ACROSS ALL LOWLAND AREAS ON FRIDAY WITH THE BEST CHANCE BEING WEST OF THE RIO GRANDE. EXTREMELY CRITICAL FIRE CONDITIONS ARE LIKELY SATURDAY AS WINDS INCREASE TO 30 TO 40 MPH WITH HIGHER GUSTS. NMZ112-TXZ055-056-081330- /O.NEW.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/ /O.CON.KEPZ.FW.W.0023.000000T0000Z-110408T0200Z/ /O.CON.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/ SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO- HUDSPETH- 207 PM MDT THU APR 7 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS...THURSDAY AND FRIDAY...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH OR MORE. ON SATURDAY...20 FOOT WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT. * TIMING...TODAY AND FRIDAY FROM 2 PM TO 8 PM MDT. ON SATURDAY FROM NOON TO 9 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ111-081330- /O.NEW.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/ /O.CON.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/ SOUTHWEST DESERTS AND LOWLANDS- 207 PM MDT THU APR 7 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. * WINDS...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH OR MORE ON FRIDAY. 20 FOOT WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE SATURDAY. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT. * TIMING...2 PM TO 8 PM MDT FRIDAY AND NOON TO 9 PM MDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ113-081330- /O.NEW.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 207 PM MDT THU APR 7 2011 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * LOCATION... * WINDS...SUSTAINED 20 FOOT WINDS OF 35 TO 45 MPH OR HIGHER WITH GUSTS EXCEEDING 55 MPH. * RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS...MAINLY BELOW 7000 FEET. * TIMING...FROM NOON TO 9 PM MDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
914 WWUS84 KEPZ 080328 RFWEPZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 928 PM MDT THU APR 7 2011 ...RED FLAG WARNING IS IN EFFECT FRIDAY AFTERNOON FOR THE LOWLANDS OF SOUTHWEST AND SOUTH CENTRAL NEW MEXICO BELOW 7000 FEET DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED.... ...FIRE WEATHER WATCH IS IN EFFECT SATURDAY AFTERNOON FOR THE SOUTHWEST AND SOUTH CENTRAL NEW MEXICO LOWLANDS...THE SACRAMENTO MOUNTAINS BELOW 7000 FEET...AND ALL OF FAR WEST TEXAS...DUE TO WINDS GREATER THAN 20 MPH AND RELATIVE HUMIDITY 15 PERCENT OR LESS WITH HIGH OR GREATER FIRE DANGER RATINGS EXPECTED... .A DEEP UPPER LEVEL LOW WILL DIVE DOWN THE WEST COAST FRIDAY AND THEN ACROSS THE FOUR CORNERS REGION BY LATE SATURDAY. THIS SYSTEM WILL INCREASE SOUTHWESTERLY FLOW ACROSS THE AREA...WHILE LOWLAND AREAS WILL CONTINUE TO SEE VERY LOW HUMIDITY LEVELS. THE COMBINATION OF WINDS AND LOW HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS FRIDAY AFTERNOON...MAINLY ACROSS LOWLAND AREAS WEST OF THE RIO GRANDE. THE HIGHER ELEVATIONS OF THE GILA REGION WILL SEE HUMIDITY VALUES REMAIN AT OR ABOVE 15 PERCENT...MAINLY ABOVE 7000 FEET ELEVATION. WINDIER AND DRIER CONDITIONS ARE EXPECTED TO SPREAD ACROSS A WIDER AREA SATURDAY AFTERNOON AS THE UPPER LEVEL LOW MOVES THROUGH THE FOUR CORNERS REGION. EXTREMELY CRITICAL FIRE CONDITIONS ARE LIKELY SATURDAY AS 20-FOOT WINDS INCREASE TO 30 TO 40 MPH WITH HIGHER GUSTS. TXZ055-056-081400- /O.CAN.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/ /O.CON.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/ EL PASO-HUDSPETH- 928 PM MDT THU APR 7 2011 ...FIRE WEATHER WATCH PREVIOUSLY IN EFFECT FOR FRIDAY AFTERNOON HAS BEEN CANCELLED FOR FAR WEST TEXAS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING FOR FAR WEST TEXAS... WINDS FRIDAY AFTERNOON WILL FALL JUST SHORT OF RED FLAG CRITERIA FOR MOST AREAS EAST OF THE RIO GRANDE. CAUTION IS STILL URGED AS WINDS OF 10 TO 15 MPH WILL DEVELOP LATE IN THE AFTERNOON...AND CONDITIONS REMAIN EXTREMELY DRY ACROSS THE REGION. THE FIRE WEATHER WATCH FOR SATURDAY AFTERNOON AND EVENING IS STILL IN EFFECT. STRONGER WINDS ARE EXPECTED TO SPREAD EASTWARD ON SATURDAY AS AN UPPER LEVEL LOW MOVES CLOSER TO THE AREA. * WINDS...FOR SATURDAY...30 TO 40 MPH AT THE 20-FOOT LEVEL WITH GUSTS TO 55 MPH POSSIBLE. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT. * TIMING...SATURDAY FROM NOON TO 9 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ111-112-081400- /O.UPG.KEPZ.FW.A.0021.110408T2000Z-110409T0200Z/ /O.NEW.KEPZ.FW.W.0024.110408T2000Z-110409T0200Z/ /O.CON.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/ SOUTHWEST DESERTS AND LOWLANDS- SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY- 928 PM MDT THU APR 7 2011 ...RED FLAG WARNING IS NOW IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY... ...FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY. IN ADDITION...A FIRE WEATHER WATCH REMAINS IN EFFECT FOR SATURDAY AFTERNOON AND EVENING. * WINDS...SUSTAINED 20 FOOT WINDS 20 TO 25 MPH WITH GUSTS TO 35 MPH OR MORE ON FRIDAY. 20 FOOT WINDS OF 30 TO 40 MPH WITH GUSTS TO 55 MPH ARE POSSIBLE SATURDAY. * RELATIVE HUMIDITY...MINIMUM HUMIDITY 10 TO 15 PERCENT FOR BOTH DAYS. * TIMING...2 PM TO 8 PM MDT FRIDAY AND NOON TO 9 PM MDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ110-081400- /O.NEW.KEPZ.FW.W.0024.110408T2000Z-110409T0200Z/ SOUTHWEST MOUNTAINS- 928 PM MDT THU APR 7 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY FOR THE GILA REGION BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM TO 8 PM MDT FRIDAY. * LOCATION...GILA REGION BELOW 7000 FEET. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 25 MPH WITH GUSTS AROUND 35 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITY OF 12 TO 15 PERCENT. HIGHER VALUES ABOVE 7000 FT ELEVATION. * TIMING...FRIDAY FROM 2 PM TO 8 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. && $$ NMZ113-081400- /O.CON.KEPZ.FW.A.0022.110409T1800Z-110410T0300Z/ CAPITAN AND SACRAMENTO MOUNTAINS- 928 PM MDT THU APR 7 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. * LOCATION...SACRAMENTO MOUNTAINS AND LINCOLN FIRE WEATHER ZONE BELOW 7000 FEET ELEVATION. * WINDS...SUSTAINED 20 FOOT WINDS OF 35 TO 45 MPH OR HIGHER WITH GUSTS EXCEEDING 55 MPH. * RELATIVE HUMIDITY...EXPECT MINIMUM HUMIDITY OF 15 PERCENT OR LESS... MAINLY BELOW 7000 FEET. * TIMING...FROM NOON TO 9 PM MDT SATURDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ HARDIMAN
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this fire weather watch went out at Apr 6, 5:03 AM MDT, 9 hours 26 minutes earlier.
Area forecast discussion, Apr 6, 5:03 AM MDT, 9 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
503 AM MDT WED APR 6 2011
.SYNOPSIS...
AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING
CLOUDS...SPRINKLES AND LOTS OF WIND TO THE AREA TODAY. WE WILL SEE
COOLER BUT BREEZY CONDITIONS ON THURSDAY. FRIDAY WILL BE WINDY AND
SATURDAY WILL BE VERY WINDY AS ANOTHER SYSTEM PASSES THROUGH THE
AREA. SUNDAY AND MONDAY WILL SEE CALMER AND COOLER CONDITIONS.
&&
.DISCUSSION...
WINDS ARE GOING TO BE A PROBLEM FOR AT LEAST THE NEXT FOUR DAYS.
FOR TODAY AN APPROACHING UPPER LEVEL TROUGH WILL BRING SOME CLOUDS
AND MAYBE A FEW ISOLATED SHOWERS. MOST OF US WILL STAY DRY AND I
IMAGINE THAT ANY RAIN THAT DOES FALL THIS AFTERNOON WILL HAVE
TROUBLE REACHING THE GROUND. NOW HAVING SAID THAT...TODAY'S
SITUATION DOES PRESENT SOME CHALLENGES. WITH THE DRY AIR MASS NEAR
THE SURFACE ANY RAIN/VIRGA THAT FALLS COULD QUICKLY EVAPORATE AND
CAUSE SOME OF THE STRONGER WINDS ALOFT TO VERY QUICKLY MOVE TO THE
GROUND. IN ADDITION TO THE RAIN/VIRGA ENHANCED WINDS WE WILL SEE
OUR SURFACE PRESSURE GRADIENT TIGHTEN UP. RIGHT NOW I'M
FORECASTING WINDS JUST A HAIR BELOW ADVISORY LEVELS. I WILL LET
THE DAY SHIFT LOOK OVER EVERYTHING ONE MORE TIME...BUT IT WOULD
NOT SURPRISE ME TO SEE US ISSUE A WIND ADVISORY LATER THIS MORNING
FOR THIS AFTERNOON. NEEDLESS TO SAY WITH THE EXTREMELY DRY AIR
MASS THAT IS ALREADY IN PLACE WE WILL EASILY SEE RED FLAG
CONDITIONS THIS AFTERNOON.
ON THURSDAY WE WILL SEE COOLER AIR SLIDE IN BEHIND THE DEPARTING
UPPER LEVEL TROUGH...BUT WE WILL AGAIN BE AT LEAST BREEZY IF NOT
WINDY IN THE AFTERNOON. BY FRIDAY MORE OF THE SAME AS A LEE SIDE
TROUGH STARTS TO DEVELOP TO OUR EAST WHICH WILL GIVE US ANOTHER
WINDY AFTERNOON. BY SATURDAY ANOTHER STRONG UPPER LEVEL TROUGH
WILL APPROACH THE AREA. THIS SECOND SYSTEM WILL BRING WITH IT SOME
PRETTY STOUT UPPER LEVEL WINDS AND IT WILL REALLY TIGHTEN UP OUR
SURFACE PRESSURE GRADIENTS SO WE CAN EXPECT ANOTHER VERY WINDY
DAY...LOOKS LIKE WE COULD CROSS OVER INTO THE ADVISORY LEVELS
AGAIN. SUNDAY WILL BE MUCH LIKE THURSDAY. WE WILL SEE NOTICEABLY
COOLER AIR FILTER INTO THE REGION...BUT WE WILL STILL SEE SOME
BREEZY WINDS. FOR THE FIRST PART OF NEXT WEEK WE WILL SEE A SLOW
WARMING TREND AND WHAT LOOKS LIKE CALMER WINDS...LET'S HOPE SO.
LOOKING AT TEMPERATURES...TODAY WILL BE PRETTY WARM WITH
TEMPERATURES RUNNING AROUND TEN DEGREES ABOVE NORMAL. AFTER THE
TROUGH PASSES THROUGH IT WILL HELP USHER IN SOME COOLER
TEMPERATURES...BUT OUR HIGHS ON THURSDAY AND FRIDAY WILL STILL BE
RUNNING ONE TO THREE DEGREES ABOVE NORMAL. FOR SATURDAY WITH SOME
EXTRA CLOUDS AND ANOTHER SYSTEM PUSHING COOLER AIR INTO THE AREA
WE WILL SEE NEAR NORMAL TEMPERATURES. ON SUNDAY MORE COOL AIR WILL
ARRIVE SO WE WILL ACTUALLY SEE TEMPERATURES RUNNING ALMOST TEN
DEGREES BELOW NORMAL. THE HIGHS FOR MONDAY AND TUESDAY WILL CREEP
BACK TO NEAR OR EVEN A LITTLE ABOVE NORMAL.
&&
.AVIATION...06/12Z-07/12Z
VFR CONDITIONS EXPECTED FOR THE NEXT 24 HOURS. TODAY'S STORY WILL
BE THE SURFACE WINDS (AGAIN). WE SEE SURFACE WINDS INCREASE BY THIS
AFTERNOON OUT OF THE WEST TO 20 TO 30 KNTS WITH HIGHER GUSTS
POSSIBLE. AT THE SAME TIME AN APPROACHING UPPER LEVEL SYSTEM WILL
BRING SOME CLOUDS AND SPRINKLES TO THE AREA. USUALLY SPRINKLES
WOULD NOT BE A CONCERN...BUT WITH THE DRY AIR MASS AT THE SURFACE
THE SPRINKLES/VIRGA COULD COME SOME ISOLATED VERY STRONG WINDS AT
THE SURFACE. BE CAREFUL IN AREAS WHERE VIRGA IS VISIBLE THERE WILL
CERTAINLY BE STRONG TURBULENCE AND PROBABLY SOME STRONG DOWN DRAFT
WINDS. THE STRONG SURFACE WINDS MAY PICK UP SOME DUST...BUT ANY
VISIBILITIES REDUCTIONS WILL BE LIMITED IN AREA AND TIME.
&&
.FIRE WEATHER...
DRY...DRY...DRY AND WIND...WIND...WIND. TODAY AN APPROACHING UPPER
LEVEL TROUGH WILL GIVE US ANOTHER WINDY DAY. THE WINDS COMBINED
WITH THE VERY DRY AIR MASS WILL GIVE US RED FLAG CONDITIONS THIS
AFTERNOON. WE WILL SEE COOLER AIR MOVE IN ON THURSDAY BUT WE WILL
AGAIN BE BREEZY TO WINDY SO WE WILL STILL PROBABLY EXCEED RED FLAG
CONDITIONS IN THE LOWLANDS. ON FRIDAY WE WILL BE WARMER WITH MORE
WINDS SO AGAIN WE WILL SEE RED FLAG CONDITIONS REGION WIDE. ON
SATURDAY A STRONG UPPER LEVEL STORM SYSTEM WILL APPROACH THE AREA
SO THIS WILL TAKE OUR WINDS UP ANOTHER NOTCH INTO THE VERY WINDY
CATEGORY...SO YOU GUESSED IT MORE RED FLAG CONDITIONS. ON SUNDAY
WE WILL BE NOTICEABLY COOLER...BUT STILL BREEZY. HOPEFULLY THE
INCREASED RH'S WILL KEEP US BELOW RED FLAG CONDITIONS. THE FIRST
PART OF NEXT WEEK LOOKS CALMER AND COOLER.
&&
.PRELIMINARY POINT TEMPS/POPS...
EL PASO 87 61 79 56 80 / 10 10 0 0 0
SIERRA BLANCA TX 85 56 79 54 83 / 0 10 0 0 0
LAS CRUCES 85 54 78 50 79 / 10 10 0 0 0
ALAMOGORDO 83 55 76 51 77 / 0 10 0 0 0
CLOUDCROFT 65 41 56 35 59 / 0 20 0 0 0
TRUTH OR CONSEQUENCES 81 51 76 48 76 / 20 20 0 0 0
SILVER CITY 73 46 68 41 69 / 20 20 0 0 0
DEMING 83 53 77 48 77 / 10 20 0 0 0
LORDSBURG 83 53 77 47 78 / 20 20 0 0 0
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
NMZ110>113.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NMZ112.
TX...RED FLAG WARNING FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR
TXZ055-056.
FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR TXZ055-056.
&&
BRICEHazardous weather outlook, Apr 6, 7:22 AM MDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 722 AM MDT WED APR 6 2011 NMZ022>025-030>032-TXZ055-056-071330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 722 AM MDT WED APR 6 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT STRONG WINDS WILL RETURN TODAY...SO WE COULD SEE ISOLATED AREAS OF BLOWING DUST AND CRITICAL FIRE WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE BREEZY TO WINDY AFTERNOON WILL CONTINUE THROUGH FRIDAY SO MORE CRITICAL FIRE WEATHER CONDITIONS. ON SATURDAY AN APPROACHING UPPER LEVEL STORM SYSTEM WILL BRING EVEN STRONG AND GUSTY WINDS. FOR SUNDAY AND THE FIRST PART OF NEXT WEEK WE WILL SEE COOL AND CALMER CONDITIONS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 11:41 AM MDT | Wind Advisory | EPZ | 10 hr |
Nearby
Fire Weather Watches in New Mexico, 2011Fire Weather Watches in Texas, 2011Every fire weather watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.